MAUDE Adverse Event Report: DEPUY SPINE INC 5MM SELF DRILLING DUAL LEAD CA; TAP, BONE

DEPUY SPINE INC 5MM SELF DRILLING DUAL LEAD CA; TAP, BONE
Model Number 286710500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the front part of the cannulated tap broke off due to heavily sclerotised pedicle.All fragments were removed.Procedure was completed successfully with a delay of one hour.Patient status was good.This report is for a 5mm self drilling dual lead ca.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 286710500, lot # 0508ng, supplier: (b)(4), batch # 1 (b)(4) release to warehouse date: may 28, 2008, no ncr's were generated during production.Visual inspection: the 5mm self drilling dual lead ca (p/n: 286710500, lot #: 0508ng) was returned and received at us customer quality (cq).Upon visual inspection, tip of the drill on the device was observed to be broken.No other issues were identified.Device failure/defect identified? yes.Dimensional inspection: specified dimensions: diameter of the shaft (just below the broken portion) measured dimensions: diameter of the shaft (just below the broken portion) = conforming device used ¿ caliper document/specification review: the following current and manufactured revision of drawings were reviewed: 5mm self drilling tap, dual lead and cannulated no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion the complaint condition was confirmed for the returned devices.No definitive root cause could be determined based on the provided information.The unintended external forces might have contributed to the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5MM SELF DRILLING DUAL LEAD CA
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12660045
Report Number1526439-2021-02205
Device Sequence Number3750259
Product Code HWX
UDI-Device Identifier10705034213897
UDI-Public(01)10705034213897
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286710500
Device Catalogue Number286710500
Device Lot Number0508NG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown